Has anyone had bad side effects from taking bisophrol, on 5 mg since January 2014 bad heads, blurry visiion, ear problem, numb feet

I feel generally unwell, very dry mouth, knees and all joints hurt and great numbness in both feet, not able to walk too far, it has irritated my stomach, on omeprazole but that has not helped, pains in shoulder, neck, chest and jaw and ears...not heart related as been in ER and they could not find anything wrong....what Beta blockers does not have so many side effects. ON warfarin. Anyone had the same side effects from this drug and what was the alternative?

Last edited by

18 Replies

oldestnewest
  • I'm on 10mg Bisoprolol and warfarin. EP agree that it isn't working and I'm heading for an ablation or pacemaker. Meantime the Bisoprolol takes the edge off the worst of the AF symptoms. Whilst I don't have to lie down I keep having to sit down and I feel that I'm functioning at 50% The main problem is occasional unexpected breathlessness and I can feel as though I'm walking on jelly. I certainly don't want to walk far. I don't have the other problems that you detail.

  • I felt bad on Bisoprolol 5mg. Went down to 2.5mg and it didn't affect me as much, but I still had to give it up. I can't remember the exact details, just felt drab, old and ill. GP put me on Bisoprolol, EP said it was the wrong drug for me. Koll

  • Thanks for reply...what beta blocker did you use after? or did you not have to use another

  • I don't take beta-blockers at all, I am prescribed rhythm control drugs by my EP. I've had various types over the years. My GP cannot prescribe rhythm control drugs. Funny thing is, I have a moderately fast heart rate anyhow, and always have had, so you'd expect me to be on something to slow the heart down, but no, just rhythm control and it works for me (for now!).

    Even with rhythm control drugs, the only that work on me are Propafenone and Disopyramide.

    Are you seeing a cardio, EP or GP?

  • Hi. There is no beta blocker alternative to Bisprolol for AF etc.Very cardiac intensive so the pharmacist told me. All others are sub Bisoprolol. The only alternative I have ever been offered (by my EP) is Digoxin which is not a beta blocker but an even more horrid drug, (for me, anyway).

    Your side effects are quite pronounced, Bioprolol has many awful side efftects, but yours are something else...awful.

    Check out Diltiazem

    Pip

  • Hi..I have been recently diagnosed with AF and was initially put on Bisoprolol and had very similar side effects generally all on the right hand side of my body starting from my neck to my abdomen. Changed to Soltalol which ain't a whole deal better as far as I am concerned. Cardiologist about as much use as tits in a fish so far, or may be that I am impatient.

    This forum is the best source of knowledge and comfort I have found. Lots of wide and varied experiences on here, some of which I hope you will be able to relate to.

    Keep your chin up and remember that your AF will take time to sort as we are all different, but I'm sure you will get there.

  • I have never taken Bisoprolol but do take Soltalol (for 9yrs along with Warfarin)and get simular symptoms as you. My hearing damage has become permanent along with deteriorating eye sight, so I am not sure if it is a side effect or not. The pain in my left arm can be drawn as a line from the bottom of my ribs up under my arm and down over my elbow to the tips of my middle fingers. Symptoms v side effects is mind boggling.

  • I was on 2.5mg of Bisoprolol for a while but in the end stopped taking it as I felt brain-dead most of the time, had nightmares most nights and was unable to concentrate. Now on Nebivolo which I find much better. Still have days where I experience similar effects to Bisoprolol but much reduced.

  • I'm on 5mg bisoprolol and warfarin and it suits me, but clearly doesn't for everyone... some people thrive on digoxin or sotalol, there are options out there. I'm sure the doctor won't keep you on something that is affecting you so badly!

    Lis

  • I'm only on 1.25 once aday and I can still feel the effects. Years ago I was on 2.5mgs twice aday and was a wreck for years. Going to try to get all the meds reviewed.

  • I don't take beta blockers at all. Am an ACE inhibitor, which is a calcium channel blocker. It suits me, am also on candesarten for blood pressure. I refused to take bisopralol and sorta lol as made mr feel so ill. I think sorta lol is no longer recommended. Digoxin is not suitable if you are energetic. I am not but had side effects from that too.

    Good luck, stick to your guns beta blockers are not the only form of treatment.

    Regards

    Eileen

  • I was only on 1.25mg bisoprolol and really struggled to walk up even the slightest incline without getting pain across my back.

    I changed to diltiazem which suits me much better.

  • Thanks for your reply, how many MG of warfarin are you on and how long have you been on diltiazem? hopefully you are feeling better

  • Hi Shirlgal

    I take 3mg warfarin and changed to120mg slow release diltiazem 10 months ago. Hope you can get your meds sorted soon.

    Fortunately I have no symptoms (yet) - although I am in permanent AF. - and count myself very lucky.

    Take care.

  • I was on Bisoprolol with unpleasant effects. Cardio put me on Dialtizem and I regained my sanity! Off Warfarin and on Pradaxa and my Perm AF is ok now but not much energy - none when it is warm.

    Could be a lot worse!

    Onwards and upwards!

    BJ

  • I have an artificial heart valve (May 2001) and was prescribed Warfarin and Sotalol. Nov 2012 my cardiologist decided to prescribe Bisoprolol (instead of Sotalol) - horrendous first 2 weeks while my body adjusted, then over a period of a year, I felt sooooo ill. I had all the side effects you listed plus severe acid reflux, making me sick. I also had 5 episodes of my heart racing (from approx 80 beats per minute, to over 130 - no build up, just sudden racing) - A&E were brilliant but could find no cause. Cardiologist refused to believe Bisoprolol was causing any/all of my problems. I finally went back to my GP in February - he immediately re-prescribed Sotalol and I feel like me again. My heart does occasionally jump out of rhythm, but I simply pop another Sotalol if necessary. Also a good hard cough will often put my heart back in rhythm (???). If you feel ill on Bisoprolol then it isn't the tablet for you.

    Good luck

    Lin

  • Hi MrsJ72

    Thanks for your reply, like you have problems getting Bisophrolol changed, going back to the Drs on Tuesday...to see if she will change...or I might change Drs within the practise...or to go privately to the heart specialist...so watch this space...thanks

  • I was put on Bisoprolol after a Cardioversion 10 mg, my husband found me collapsed, they reduced my medication to 5 mg, I honestly still felt I was wading through mud and asked for my medication to be changed, I am sorry I cannot remember what they changed me to but I found I was much better after. The affects of the medication can sometimes be worse than the condition, at that time my quality of life was zilch

You may also like...